Can increased dose of levothyroxine cause symptoms

Hello I am suffering with underactive thyroid and have recently been told to increase my dose from 75 mg to 100 mg re the results of my latest bloods. Bloods shown tsh 5.2 AND T4 OF 22.4. I have been taking increased dose now for just 8 days but after about day 3 started suffering stomach cramps and nausea this is still going on. Does anybody think it could be to do with me adjusting to the dose or more likely unrelated.


1 Reply

  • Hi, I am sorry you are feeling more unwell on your increase. Yes,your TSH is too high and an increase is due. If you try taking an anti-histamine 1 hour before levo and see if it helps with nausea etc. If it helps, tell your GP you have had an adverse reaction to the increase and ask if she would add 20mcg of T3 to your original dose of levo. See how it goes. Sometimes it is trial and error.

You may also like...